Jump to content

Heart Rate Out Of Control !


Maggy
 Share

Recommended Posts

Hi,

I have had POTS and ANS problems for about a year and a half, i live in the U.K and still haven't seen the only specialist here ( i don't know if i am allowed to mention his name on the forum)

I have recieved appointments but turned them down due to the fact that i came on this forum and did a search and the reports about peoples visits weren't very encouraging, if anyone has recieved positive experiences please could you let me know.

Anyway sorry...... my consultant at the local hospital has studied POTS as a sideline he isn't a specialist in this field but he has tried really hard prescribing different meds to help controll symptoms.

It has now come to a point where i am reading info on this forum and going to him to suggest new meds.

I have now stopped my beta blockers and florinef because even on a high dose my blood pressure was either far too high one minute and low the next, my heart rate was still a 100 at rest .

I have just this week been put on lyrica 200mg x 3 daily, and oxycontin slow release, to try and cope with some of the pain but i still need to try and start medication that will control my heart rate and blood pressure.

I am also on diazapam and tramadol.

Has anyvbody got any suggestions of what to try next?, have any of you managed really well on any certain type of medication that controlls the heart rate but does not affect the blood pressure.?

Take care everyone ...............Maggy x

Link to comment
Share on other sites

Maggy,

You certainly need to see a cardiologist or pots specialist to get things checked out. I'm not from the UK so I don't understand how your doctor network works. But I would not go see a doctor just because of something you read on this form. You have the final decision and what works for some does not always work for others. We all have different treatments and different symptoms. I would make an appointment, stick to it and see what they have to say. You can always say no if you think the medication is to risky, but with out trying it you won't know how it effects you. I would also suggest talking to others from the UK on this site to see what doctors they could recommend to you, since they understand the network. They could probably recommend some wonderful doctors to you.

On the other issue my favorite medication has been beta-blocker. I take coreg cr at 40mg 1 time a day. I started on a very low dose and it did not help. The doctor has slowly increased my beta-blocker while monitoring my bp as beta-blockers do effect your bp. He said he would push the beta blocker up until my symptoms of tachy were under control or until my bp wouldn't handle it anymore. We went from 3.25mg 3 times a day and we are now up to 40mg 1 time day with the controlled release. I have finally got some relief from the tachy and my bp is still in safe range. If I get up and try to do anything my tachy gets really bad, but I not longer have the tach just sitting around. Its a much better feeling. As for the Lyrica I have not had any personal experience with it but my mother did take it. It helped with the pain, but caused her be very dizzy, lightheaded and out of it. Not sure if it was just her bodies reaction to it or if it was how the medication works. I wish you the best on it and hope it helps your symptoms.

I hope you find a good doctor and some medication that works well for you. But definitely see someone for it. Good luck.

Nolie

Link to comment
Share on other sites

Hi Maggy,

I'm in the UK and travelled to London to see Prof Mathias last week - first appointment. I don't know if this was the specialist that you meant?

(It is ok to mention a doctor's name so long as you don't say anything deframatory about them that could lead to either DINET or yourself being open to accusations of slander - have a look on thr forum guidelines for more details).

I'm going to post in a new thread about my trip to London, Feel free to send me a PM if you want to chat about UK doctors.

Flop

Link to comment
Share on other sites

Hi

Thank you so much for your response, since writing previously i have now been on Lyrica for over a week, i initially went on it to control the pain that iwas getting from the periphial nervous system? ( please put me right if i have this wrong) but im sure that was the correct term that the Dr said.

Anyway my version was that it was to help stop the feeling of all the pins that was sticking in my body, and the burning sensation that went with it.

But suprisingly i feel like im on top of the world.... i can whiz around the house cleaning, cooking, etc and dont stop chatting, its not just that i cant feel my pain anymore , i cant feel my body. lol

Its ok except that i keep bumping in to things, i feel very clumsy with my hands and any large movements and i keep seeing things, especially when i am sitting down or asleep,not a good thing for my husband as when i was asleep last night the haibrush was attacking me!!!!, i was really freaked out and kept grabbing him.

My heartrate is still way above what it should be ( i still need to do something about that) and my blood pressure is high on standing, but 76/ 44 when i am laying down ..Wierd or what?

I cant make any sense of what is going on in my body as it seems to do what it wants when it wants, i have been reassured by many others who have made the same comment.

The Lyrica seems to be working really well in one way as i have no pain at all but side effects seem to be a slight problem.

Does anyone else have similar experiences?

And after some help from Flop (thank you Flop) i am thinking again about attending my appointment in London with the specialist next month.

Hopefully i may get some answers.

Thank you so much for your suggestions and support. Maggy x

Link to comment
Share on other sites

Maggy,

it seems like the Lyrica has had quite an effect on you - I'm glad to hear that you're feeling up to zooming arround the house, but don't go overdoing things will you??

Lyrica is often prescribed for nerve pain - usually described as burning / stabbing / tingling / pins and needles / crawling types of unpleasent sensations.

I'll reply to your PM too when I get 2 minutes.

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...